Doctor insights on:
Proton Pump Inhibitor Medication
How can the therapeutic effects of antacid drugs, h2 blockers, proton pump inhibitor drugs, misoprostol?
Question?: I'm not sure I fully understand what your question is? The drugs you listed all help with symptoms of GERD or stomach ulcers, and they have different means by which they help patients with these problems. The safest and easiest to take are antacids and H2 blockers. Please consider rephrasing your question more specifically. ...Read more
No problem: These two medications should have no significant interactions. ...Read more
Probably not, but...: Usually not, but we don't know you nor your entire medical history so this would be a question to ask the doctor who suggested you take the medication. In general, ppi's are well tolerated and safe in otherwise healthy people without major medical problems, and who don't take any medications that have an interaction with the ppi. Hope that helps. ...Read more
PPI side effects: There are concerns that reducing stomach acidity may be contributing to clostridium difficile-associated diarrhea. There also may be a link between long-term use of ppis & osteoporosis. If you develop resistant diarrhea or are at risk for osteoporosis, consult your fp for further evaluation. ...Read more
Proton pump: Ever heard of wikipedia>\? Great resource. The work ind different ways and not enough room here to give you all the details. ...Read more
Can there any long term side effects of using proton pump inhibitor medicines for say a period of 20 days?
Antacids & Long Use: The biggest problem of long term antacid use is that the cause of the acid problem is often not sought. Also long term acid can be a cause of a very dangerous esophageal cancer and can represent other serious illnesses. Thus it is always best to be using these medications in conjunction with good health care and good testing and monitoring. ...Read more
Is it safe to take a proton pump inhibitor like tecta, for a long time? I am 24 yrs old and have been taking ppis for 6 years now?
Proton pump blocker: The long term use of ppi have been linked to poor calcium absorption, increased risk if intestinal infections in older people etc. Most of these side effects have been noted in people using ppi twice daily for several years. It is usually advisable to limit long term use of ppi if at all it is possible like switching to every other day if that will control your symptoms. ...Read more
I take 40mg proton pump inhibitor every second day and I have currently hurt my back, can I take an anti inflammatory simultaneously with the ppi?
Same as prescription: You need to see your doc to figure out what you have, why you need to be on such a med, if other less potent meds will work as well, or if they are needed at all. In general, the lowest dose, of the least potent medicine, for the shortest period of time to do the job is a good approach. You can't figure that out without your doc. ...Read more
Can you drink moderate amount of alcohol (one or two drinks a week) while taking Dexilant, which is a proton pump inhibitor?
No: Alcohol is toxic to living tissues (we humans happen to be a complex glob of living tissues), so avoid "moderate drinking." Moderate drinking is too much alcohol. Also, a person with stomach problems doesn't need any additional, voluntary toxins in her stomach or in her body. It's much safer to drink water or green tea, neither of which contain calories nor alcohol. ...Read more
I'm a med. Rep. And i would like to ask you , what is - in your opinion- the best proton pump inhibitor molecule ? That will help me doing my job :)
Comparative studies: Studies comparing 3 or more drugs, head to head, are what you are looking for. Seems like drug companies are not doing those studies, so we don't really know which drugs are better. A doctor's favorite drug may be the one that has been in use longest, the one he has had years of experience with, or the one that is available to his patients (on formulary). Demand the company do comparative studies. ...Read more
Can mild acalculous gb wall thickening with fatty liver be managed by proton pump inhibitor medicines?
Does taking a proton pump inhibitor like Nexium (esomeprazole) (40 mg day) greatly reduce the chance of bleeding from taking asprin daily?
Yes: initial studies showed pretty good effects.those were in people taking a LOT of aspirin like drugs. in people taking daily aspirin.... http://www.ncbi.nlm.nih.gov/pubmed/24326741 maybe drugs like aspirin work 100% of the time ?!? looked really good.......... ...Read moreSee 1 more doctor answer
What are proton pump inhibitors ?
Does any food product act as proton pump inhibitor?
What foods to avoid when I want to avoid PPI?
I have vitiligo.
Hydrogen ion: The stomach's proton pumps start to pump out hydrogen ion to form hydrochloric acid when you eat. If a PP inhibitor is present in the blood, it will shut down the PP when they start to activate. There is no natural way to inhibit the PP although dietary modifications (avoiding tea, coffee , acidic foods, fatty foods, spicy foods) may reduce your symptoms. Vitiligo has nothing to do with it. ...Read more
I take 40mg proton pump inhibitor every second day for reflux and I have currently hurt my back can I take an anti inflammatory simultaneously with the Pantoloc or do the 2 medicines negate each other?
Do you have to stop taking a proton pump inhibitor like Prilosec two weeks before a h. Pylori biopsy?
Endoscopy result ,mild antral gastritis . h . pylori ICT negative .proton pump inhibitor taken now since last month. what sholud i continue?
the PPI until your treating health professional says its OK to stop and then suggest strongly you do not go "cold turkey"..rather "wean off"..(REBOUND hyperacidity is a well know problem.
Hope this is helpful!
DR Z ...Read more
So i'm on omeprazole long term. A proton pump inhibitor. I heard it after three months decreases magnesium levels & supplements can't counteract this?
- Talk to a doctor live online for free
- Proton pump inhibitor clopidogrel
- Proton pump inhibitors for gerd
- Proton pump inhibitors omeprazole
- Ask a doctor a question free online
- Proton pump inhibitor nexium
- Proton pump inhibitors and osteoporosis
- Pepcid proton pump inhibitor
- Proton pump inhibitors and diarrhea
- Proton pump inhibitors medication